Journal of Applied Mathematics and Physics
Vol.04 No.01(2016), Article ID:62872,6 pages

A Priori Estimates of Solution of Parametrized Singularly Perturbed Problem

Mustafa Kudu1, Ilhame Amirali2

1Department of Mathematics, Faculty of Arts and Sciences, Erzincan University, Erzincan, Turkey

2Department of Mathematics, Faculty of Sciences, Duzce University, Duzce, Turkey

Copyright © 2016 by authors and Scientific Research Publishing Inc.

This work is licensed under the Creative Commons Attribution International License (CC BY).

Received 10 September 2015; accepted 17 January 2016; published 20 January 2016


In this paper, we consider a parameterized singularly perturbed second order quasilinear boundary value problem. Asymptotic estimates for the solution and its first and second derivatives have been established. The theoretical estimates have been justified by concrete example.


Parameterized Problem, Asymptotic Bounds, Singular Perturbation, Boundary Layer

1. Introduction

In this paper, we are going to obtain the asymptotic bounds for the following parameterized singularly perturbed boundary value problem (BVP):



where is the perturbation parameter, are given constants and is a sufficiently smooth function in. Further, the function is assumed to be sufficiently continuously differentiable for our purpose function in and


By a solution of (1.1), (1.2), we mean pair for which problem (1.1), (1.2) is satisfied.

An overview of some existence and uniqueness results and applications of parameterized equations may be obtained, for example, in [1] - [10] . In [11] - [14] have also been considered some approxi-mating aspects of this kind of problems. The qualitative analysis of singular perturbation situations has always been far from trivial because of the boundary layer behavior of the solution. In singular perturbation cases, problems depend on a small parameter in such a way that the solution exhibits a multiscale character, i.e., there are thin transition layers where the solution varies rapidly while away from layers it behaves regularly and varies slowly [15] -[18] . In this note, we establish the boundary layer behaviour for of the solution of (1.1)-(1.2) and its first and second derivatives. Example that agrees with the analytical results is given.

2. The Continuous Problem

Lemma 2.1. Let and be the continuous functions on. Then, the solution of the boundary-value problem



satisfies the inequality



Proof. Under the above conditions, the operatör admits the folloving maximum principle:

Suppose be any function satisfiying , and. Then, for all.

Now, for the barrier fonction

taking also into consideration that, is a solution of the problem

it follows that,

therefore, which immediayely leads to (2.3).

Remark 1. The inequality (2.3) yields.


Theorem 2.1. For and under conditions (1.3), the solution of the problem (1.1), (1.2), satisfies,






provided and for and.

Proof. We rewrite Equation (1.1) in form


where, intermediate values.

From (2.8) for the first derivate, we have


from which, after using the initial condition, it follows that,


Applying the mean value theorem for integrals, we deduce that,




Also, for first and second terms in right side of (2.10) for values, we have


It then follows from (2.11)-(2.13),


Further from (2.4) by taking we get


The inequlities (2.14), (2.15) immediately leads to (2.5), (2.6). After taking into consideration the uniformly boundnees in of and, it then follows from (2.9) that,

which proves (2.7) for. To obtain (2.7) for, first from (1.1) we have

from which after taking into consideration here and (2.5) we obtain


Next, differentiation (1.1) gives




and due to our assumptions clearly,

Consequently, from (2.17), (2.18) we have

which proves (2.7) for. □

Example. Consider the following parameterized singular perturbation problem:


and selected so that the solution is


First and second derivatives have the form

Therefore, we observe here the accordance in our theoretical results described above.

Cite this paper

MustafaKudu,IlhameAmirali, (2016) A Priori Estimates of Solution of Parametrized Singularly Perturbed Problem. Journal of Applied Mathematics and Physics,04,73-78. doi: 10.4236/jamp.2016.41011


  1. 1. Feckan, M. (1994) Parametrized Singularly Perturbed Boundary Value Problems. Journal of Mathematical Analysis and Applications, 188, 426-435.

  2. 2. Goma, I.A. (1977) Method of Successive Approximations in a Two-Point Boundary Problem with Parameter. Ukrainian Mathematical Journal, 29, 594-599.

  3. 3. Jankowski, T. and Lakshmikantham, V. (1997) Monotone Iterations for Differential Equations with a Parameter. Journal of Applied Mathematics and Stochastic Analysis, 10, 273-278.

  4. 4. Jankowski, T. (1999) Generalization of the Method of Quasilinearization for Differential Problems with a Parameter. Dynamic Systems and Applications, 8, 53-72.

  5. 5. Jankowski, T. (2001) Monotone Iterations for Differential Problems. Mathematical Notes (Miskolc), 2, 31-38.

  6. 6. Pomentale, T. (1976) A Constructive Theorem of Existence and Uniqueness for the Problem, , Zeitschrift für Angewandte Mathematik und Mechanik, 56, 387-388.

  7. 7. Rontó, M. and Csikos-Marinets, T. (2000) On the Investigation of Some Non-Linear Boundary Value Problems with Parameters. Mathematical Notes (Miskolc), 1, 157-166.

  8. 8. Rontó, M. (2000) On Non-Linear Boundary Value Problems Containing Parameters. Archivum Mathematicum, 36, 585-593.

  9. 9. Staněk, S. (1997) Nonlinear Boundary Value Problem for Second Order Differential Equations Depending on a Parameter. Mathematica Slovaca, 47, 439-449.

  10. 10. Zhang, P. (2011) Existence of Positive Solutions for Nonlocal Second-Order Boundary Value Problem with Variable Parameter in Banach Spaces. Fixed Point Theory and Applications, 43, 1687-1812.

  11. 11. Amiraliyev, G.M., Kudu, M. and Duru, H. (2004) Finite-difference Method for Parameterized Singularly Perturbed Problem. Journal of Applied Mathematics, 3, 191-199.

  12. 12. Amiraliyev, G.M., Kudu, M. and Duru, H. (2006) Uniform Difference Method for A Parameterized Singular Perturbation Problem. Applied Mathematics and Computation, 175, 89-100.

  13. 13. Amiraliyeva, I.G. and Amiraliyev, G.M. (2009) Uniform Difference Method for Parameterized Singularly Perturbed Delay Differential Equations. Numerical Algorithms, 52, 509-552.

  14. 14. Turkyilmazoglu, M. (2011) Analytic Approximate Solutions of Parameterized Unperturbed and Singularly Perturbed Boundary Value Problems. Applied Mathematical Modelling, 35, 3879-3886.

  15. 15. Farrel, P.A., Hegarty, A.F., Miller, J.J.H., O’Riordan, E. and Shishkin, G.I. (2000) Robust Computational Techniques for Boundary Layers. Chapman Hall/CRC, New York.

  16. 16. Nayfeh, A.H. (1981) Introduction to Perturbation Techniques. John Wiley & Sons, New York.

  17. 17. O’Malley Jr., R.E. (1991) Singular Perturbation Methods for Ordinary Differential Equations. Springer-Verlag, New York.

  18. 18. Roos, H.G., Stynes, M. and Tobiska, L. (2008) Robust Numerical Methods for Singularly Perturbed Differential Equations, Convection Diffusion and Flow Problems. Springer-Verlag, Berlin, Heidelberg.